MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER PLUS 150/20CM DUAL MRK; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER PLUS 150/20CM DUAL MRK; CATHETER, CONTINOUS FLUSH
Catalog Number 6062510X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's reference #: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Reporter: the name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a thrombectomy procedure, the physician used a neva¿ stent retriever (vesalio) and made two attempts to deliver the device through the 150cm x 20cm dual markers prowler plus microcatheter (6062510x / 30003701), but the device became stuck in the hub of the prowler plus microcatheter.The neva¿ stent retriever was replaced with an embotrap revascularization device (catalog/lot numbers unknown) and the embotrap device was reported to become stuck in the same place; it could not cross the distal part of the microcatheter hub.There was no report of patient injury or complications.Additional information related to the event was requested and was reported to be unavailable.The prowler plus was reported as not available to be returned for evaluation and analysis.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30003701) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure, the physician used a neva¿ stent retriever (vesalio) and made two attempts to deliver the device through the 150cm x 20cm dual markers prowler plus microcatheter (6062510x / 30003701), but the device became stuck in the hub of the prowler plus microcatheter.The neva¿ stent retriever was replaced with an embotrap revascularization device (catalog/lot numbers unknown) and the embotrap device was reported to become stuck in the same place; it could not cross the distal part of the microcatheter hub.There was no report of patient injury or complications.Additional information related to the event was requested and was reported to be unavailable.The prowler plus was reported as not available to be returned for evaluation and analysis.

Brand Name
PROWLER PLUS 150/20CM DUAL MRK
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8510509
Report Number1226348-2019-00865
Device Sequence Number1576147
Product Code KRA
UDI-Device Identifier10886704028727
UDI-Public10886704028727
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K993266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number6062510X
Device Lot Number30003701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1